Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 115, NWS La Crosse, WI

July 10, 2008Adams County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 10, 2008, 4:58 PM CDT for Adams County, Wisconsin. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2008, 4:58 PM CDT (21:58 UTC)
Expired
Jul 10, 2008, 5:18 PM CDT
In force
20 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

County Adams County, WI

The radar

The La Crosse radar (KARX), 115 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 5:04 PM CDTTSTM WND DMG5 Se Adams, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 12:06 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 102158
SVRARX
WIC001-102245-
/O.NEW.KARX.SV.W.0115.080710T2158Z-080710T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
458 PM CDT THU JUL 10 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN CENTRAL WISCONSIN...

* UNTIL 545 PM CDT

* AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
  ROUGHLY ALONG A LINE EXTENDING FROM NEW ROME TO ADAMS TO WISCONSIN
  DELLS...MOVING EAST AT 50 MPH. THIS WARNING EXTENDS THE PREVIOUS
  SEVERE THUNDERSTORM WARNING FOR ADAMS COUNTY.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL EASTERN ADAMS COUNTY THROUGH 530 PM

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE OR DAMAGED.

LAT...LON 4364 8960 4364 8978 4370 8982 4377 8984
      4380 8988 4395 8992 4420 8991 4425 8988
      4424 8959 4394 8958
TIME...MOT...LOC 2158Z 288DEG 43KT 4417 8975 4389 8960
          4366 8972

$$

BINAU
3 follow-up statements
000 
WWUS53 KARX 102204
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
504 PM CDT THU JUL 10 2008

WIC001-102245-
/O.CON.KARX.SV.W.0115.000000T0000Z-080710T2245Z/
ADAMS WI-
504 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR ADAMS COUNTY...

AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE ROUGHLY ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF PLAINFIELD TO WESTFIELD TO 
WISCONSIN DELLS...MOVING EAST AT 49 MPH. THESE STORMS HAVE A HISTORY 
OF WIND DAMAGE AND WIND GUSTS TO 60 MPH.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4364 8960 4364 8978 4370 8982 4377 8984
      4380 8988 4395 8992 4420 8991 4425 8988
      4424 8959 4394 8958
TIME...MOT...LOC 2204Z 288DEG 43KT 4413 8966 4385 8951
          4362 8964

$$

BINAU
000 
WWUS53 KARX 102210
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
510 PM CDT THU JUL 10 2008

WIC001-102245-
/O.CON.KARX.SV.W.0115.000000T0000Z-080710T2245Z/
ADAMS WI-
508 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR ADAMS COUNTY...

AT 446 PM...TREES AND POWER LINES WERE DOWN IN ARKDALE.
AT 504 PM...WIND DAMAGE WAS REPORTED 5 MILES SOUTHEAST OF ADAMS.

AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE ROUGHLY ALONG A LINE
EXTENDING FROM PLAINFIELD TO WESTFIELD TO WISCONSIN DELLS...MOVING
EAST AT 49 MPH.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4365 8960 4364 8978 4370 8982 4377 8984
      4380 8988 4395 8992 4420 8991 4425 8988
      4424 8959 4393 8958
TIME...MOT...LOC 2208Z 288DEG 43KT 4417 8956 4384 8949
          4365 8955

$$

BINAU
000 
WWUS53 KARX 102218
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
518 PM CDT THU JUL 10 2008

WIC001-102228-
/O.CAN.KARX.SV.W.0115.000000T0000Z-080710T2245Z/
ADAMS WI-
518 PM CDT THU JUL 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR ADAMS COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

LAT...LON 4365 8960 4364 8978 4370 8982 4377 8984
      4380 8988 4395 8992 4420 8991 4425 8988
      4424 8959 4393 8958
TIME...MOT...LOC 2218Z 288DEG 43KT 4412 8940 4379 8934
          4360 8940

$$

BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:17 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 10, 2:17 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
217 PM CDT THU JUL 10 2008

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA AND SEVERE THREATS
TONIGHT THRU FRIDAY NIGHT...HEAT INDICES ON FRIDAY.

18Z DATA ANALYSIS HAD LOW PRESSURE CENTERED OVER EASTERN MT WITH
TROUGHING TO THE SOUTH INTO CO AND A WARM FRONTAL BOUNDARY TO THE
SOUTHEAST ACROSS ND TO CENTRAL MN/SOUTHERN WI. WARM...UNSTABLE
AIRMASS...WITH LAPS SFC BASED CAPE IN THE 1.5K TO 3.5K J/KG RANGE...
SOUTH OF THIS BOUNDARY ACROSS SOUTHERN MN/MUCH OF IA. THIS AIRMASS
FEEDING/LIFTING INTO A COUPLE OF CONVECTIVE COMPLEXES EARLY THIS
AFTERNOON. ONE LESSER ORGANIZED OVER EASTERN IA/SOUTHERN WI/NORTHERN
IL...BUT STILL GENERATING STRONG TO SEVERE STORMS JUST SOUTH OF THE
FORECAST AREA. THE OTHER...MORE ORGANIZED AND DROPPING SOUTHEAST
ALONG THE BOUNDARY...GENERATING SEVERE STORMS WITH LARGE HAIL/
DAMAGING WINDS NEAR KMSP. THIS COMPLEX OF STORMS ABOUT TO MOVE
SOUTHEAST ACROSS THE FORECAST AREA DURING THE MID AFTERNOON HOURS.

NO ISSUES NOTED WITH 10.12Z NAM/GFS INITIALIZATIONS. NAM/GFS
SOLUTIONS QUITE SIMILAR FOR TONIGHT INTO SUN NIGHT...BUT FOR SOME
USUAL MESO-SCALE/CONVECTION DIFFERENCES. GFS LOOKS TO SUFFER
CONVECTIVE FEEDBACK OVER WI TONIGHT...WITH A 53 UNIT VORTICITY
MAXIMA OVER EAST CENTRAL WI AT 06Z. DPROG/DT OF 500MB HGTS AT
10.12Z SHOWED NAM/GFS WITH RATHER GOOD RUN-TO-RUN CONSISTENCY AND
LITTLE TRENDING FROM THEIR 09.12Z AND 08.12Z RUNS. AT THE SURFACE...
FRONTAL PASSAGE FRI NIGHT LOOKS HAVE TRENDED ABOUT 3HRS SLOWER THAN
THE RUNS OF 09.12Z...WHICH IS NOW VERY SIMILAR TO THE TIMING OF THE
ECMWF/UKMET RUNS. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED NAM/GFS
REASONABLE WITH THE SFC MASS FIELDS ACROSS THE NORTH CENTRAL CONUS.
A BLEND OF NAM/GFS LOOKED BEST WITH THE 12Z-18Z PRECIP ACROSS THE
CENTRAL CONUS...WHILE NAM RUNS OF 09.12Z THRU 10.12Z WERE BETTER
WITH THE CONVECTIVE COMPLEX/PRECIP ACROSS MN THIS MORNING. PER WV
IMAGERY...BOTH MODELS APPEAR REASONABLE WITH THE SHORTWAVE FEATURES
ACROSS CAN/NORTHERN CONUS. LEANED TOWARD NAM THIS CYCLE WITH ITS
BETTER PERFORMANCE ON UPPER MIDWEST CONVECTION THE PAST 24HRS AND
GFS LOOKING TO DEVELOP CONVECTIVE FEEDBACK TONIGHT. HOWEVER...BEYOND
TONIGHT FAVORING ONE OVER THE OTHER LOOKS TO HAVE LITTLE IMPACT ON
THE SENSIBLE WEATHER. SHORT TERM FORECAST CONFIDENCE AVERAGE TO
GOOD THIS CYCLE.

IN THE SHORT TERM...DISTANCE-SPEED TOOL APPLIED TO CONVECTION JUST
NORTHWEST OF THE FORECAST AREA HAS IT SOUTHEAST OF THE FORECAST
AREA BY THIS EVENING. HOWEVER...THIS COMPLEX WILL LAY OUT AN OUTFLOW
BOUNDARY TO ITS SOUTHWEST/ENHANCE THE WARM FRONTAL BOUNDARY ALREADY
IN PLACE. SOUTH SFC FLOW AND SOUTHWEST 850MB FLOW OF MOIST UNSTABLE
AIR WILL CONTINUE INTO/OVER THIS BOUNDARY TONIGHT. RAISED SHRA/TSRA
CHANCES MOST AREAS...ESPECIALLY THIS EVENING WITH GREATER LINGERING
INSTABILITY AND A PORTION OF THE LOW LEVEL JET POINTED AT THE AREA.
THE WARM FRONT/OUTFLOW BOUNDARY LIFTS NORTH OF THE AREA LATER
TONIGHT/FRI MORNING. LITTLE REMAINS FOR A FOCUS FOR CONVERGENCE/
LIFT/CONVECTIVE INITIATION OVER THE AREA FOR MUCH OF FRI. A VERY
WARM/MOIST/UNSTABLE AIRMASS WILL BE IN PLACE ACROSS THE AREA FOR FRI
WITH MODEL SOUNDINGS INDICATING LITTLE IN THE WAY OF CAPPING ALOFT.
ARX WRF...GFS...SREF INDICATING BROAD SOUTHERLY FLOW AND WEAK SFC-
850MB IN THIS AIRMASS...WITH LACK OF A CAP AND MIXED LAYER CAPES OF
1.5K TO 2.5K J/KG MAY BE ENOUGH TO INITIATE CONVECTION IN THE WARM
SECTOR DURING THE AFTERNOON. ADDED A SMALL TSRA CHANCE TO FRI
AFTERNOON FOR NOW.

AIRMASS OVER THE AREA ON FRI WILL BE VERY WARM/MUGGY. COMBINATION OF
TEMPS IN THE UPPER 80S/LOWER 90S AND DEW POINTS IN THE UPPER 60S/
LOWER 70S WILL PUSH HEAT INDICES INTO THE 95-100 DEGREE RANGE. ANY
FURTHER RISE OF EITHER THE DEW POINTS OR TEMPS WOULD SEND INDICES
INTO ADVISORY RANGE. MID CREW WILL HAVE TO CONTINUE TO EVALUATE
LATEST TEMP/DEW POINT TRENDS AND NEED FOR HEAT ADVISORY FRI
AFTERNOON.

BY FRI NIGHT...A VIGOROUS UPPER TROUGH/SHORTWAVE MOVING ACROSS
SOUTHERN CAN AND SFC LOW LIFTING OUT OF THE NORTHERN PLAINS WILL
DRIVE A STRONG COLD FRONT WILL BE PUSHING INTO THIS AIRMASS DURING
THE AFTERNOON...BUT WEST OF THE FORECAST AREA. FRONT EXPECTED TO
TRIGGER A LINE OF STRONG/SEVERE STORMS DURING THE AFTERNOON ACROSS
WESTERN MN/IA. LATEST MODEL/ ENSEMBLE CONSENSUS HAS THE FRONT MOVING
INTO THE FORECAST AREA AFTER 03Z SAT. SLIGHT RISK SEVERE CENTERED ON
FRI EVENING STILL ON TRACK...SEE SWODY2 FOR MORE DETAILS. HOWEVER...
THE SLIGHTLY SLOWER FRONTAL TIMING MAY SPARE THE FORECAST AREA THE
BRUNT OF SEVERE STORM POTENTIAL ACCOMPANYING THIS FRONTAL PASSAGE...
WITH CAPE BEGINNING TO DIMINISH DURING THE MID EVENING HOURS. FRONT
USHERS COOLER...DRIER...STABLE AIRMASS ACROSS THE AREA FOR THE
WEEKEND. DEW POINTS FOR MUCH OF SAT THRU SUN NIGHT EXPECTED TO BE IN
THE 50S PERHAPS SOME UPPER 40S...FOR A MUCH MORE COMFORTABLE...
QUIETER WEEKEND WEATHER-WISE. PREVIOUS FORECAST INCLUDED A SMALL
-SHRA/-TSRA CHANCE OVER THE NORTHEAST END OF THE FORECAST AREA FOR
SUN AFTERNOON. THIS CONTINUES TO LOOK REASONABLE WITH MODEL SOUNDING
SHOWING SOME WEAK INSTABILITY WITH DIURNAL WARMING UNDER THE 850-
700MB COLD POOL.

GENERALLY FAVORED A BLEND OF GFS-MAV/NAM-MET MOS LOWS FOR TONIGHT/
FRI NIGHT/SAT NIGHT. FAVORED WARMER GFS GUIDANCE HIGHS FRI. GUIDANCE
HIGHS SIMILAR AND LOOK REASONABLE FOR SAT. USED A BLEND OF 10.12Z
GFS MEX...10.00Z GFS ENSEMBLE MOS AND HPC GUIDANCE FOR HIGHS/LOWS
SUN/SUN NIGHT.

.LONG TERM...MONDAY THROUGH THURSDAY

10.00Z MEDIUM RANGE MODELS/ENSEMBLE MEAN IN REASONABLY GOOD
AGREEMENT WITH EACH OTHER AND THEIR PREVIOUS RUNS FOR THE MON THRU
THU PERIOD. FORECAST CONFIDENCE IN THE LONG TERM ON THE GOOD SIDE
THIS CYCLE. TREND LOOKS TO BE TOWARD A BIT STRONGER SHORTWAVE TROUGH
ACROSS CENTRAL CAN ON TUE...BUT THIS WELL NORTH OF THE FORECAST
AREA. CANADIAN HIGH DRIFTS OVER THE AREA MON...MOVING EAST OF THE
AREA TUE. SOUTHERLY RETURN FLOW SPREADS ACROSS THE AREA TUE WITH AN
INCREASE OF SFC-850MB MOISTURE. MOISTURE/INSTABILITY AXIS REMAINS
WEST OF THE FORECAST AREA UNTIL TUE NIGHT...THUS MON/TUE LOOKING
DRY. RIDGING ALOFT FLATTENS FOR MID-WEEK WITH STRONGER TROUGHING
DEVELOP IN THE NORTHERN PLAINS FOR WED/THU. SFC-850MB TROUGH/FRONT
SLIDES INTO/ ACROSS THE AREA DURING THIS PERIOD...WITH MOISTURE/
INSTABILITY CONTINUING TO INCREASE ACROSS THE AREA AHEAD OF THESE
FEATURES. SHRA/TSRA CHANCES INCREASE FROM TUE NIGHT INTO THU...AND
PREVIOUS GRID-SET ALREADY HAD MUCH OF THIS RATHER WELL DETAILED.
TEMPERATURES START THE PERIOD BELOW NORMAL ON MON...RETURNING TO
NEAR/ABOVE NORMAL IN THE SOUTHERLY FLOW FOR TUE-THU. USED A BLEND OF
GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE FOR HIGHS/LOWS THRU THE
PERIOD.

&&

.AVIATION...TONIGHT AND FRIDAY

THUNDERSTORMS MOVING INTO THE AREA AT THE BEGINNING OF THE PERIOD...
AND PERIODIC THUNDER SHOULD IMPACT TAF SITES THROUGH REMAINDER OF
THE AFTERNOON. AFTER COMPLEX MOVES THROUGH...SHOULD SEE DRY
WEATHER...HOWEVER IT IS POSSIBLE FOR MORE SHOWERS/STORMS TO DEVELOP
LATE TONIGHT/EARLY FRIDAY MORNING ALONG BOUNDARY FORMED FROM TODAY/S
STORMS. THIS IS QUITE UNCERTAIN AT THIS POINT SO CONTINUED TO JUST
MENTION CB/S IN THE TAFS. WHILE BOUNDARY LAYER WILL BE VERY MOIST...
DEWPOINTS MID TO UPPER 60S AND LOW TEMPERATURES AROUND 70 DEGREES...
NIGHT-TIME INVERSION WILL DEVELOP. THINKING IS THAT VISIBILITIES
WILL BE REDUCED AT LEAST TO MVFR CATEGORY FOR A FEW HOURS IN THE
MORNING. THEN...DRY FOR MUCH OF THE DAY FRIDAY...HOWEVER STRONG COLD
FRONT WILL TRACK ACROSS THE TAF SITES FRIDAY EVENING. THIS FRONT
WILL CAUSE THE DEVELOPMENT OF THUNDERSTORMS...SOME MAY BE STRONG TO
SEVERE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

AVIATION..........BROOKS
SHORT/LONG TERM...RRS
Hazardous weather outlook, Jul 10, 3:21 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
321 PM CDT THU JUL 10 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-111000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
321 PM CDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A THUNDERSTORM COMPLEX WILL MOVE SOUTHEAST THROUGH THE AREA THIS
AFTERNOON. SEVERE STORMS ARE POSSIBLE WITHIN THIS COMPLEX...WITH
DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAIN BEING THE MAIN
THREATS. THE CORRIDOR OF THE AREA THAT WILL MAINLY BE AFFECTED WILL
BE NORTH OF A PRESTON MINNESOTA TO LANCASTER WISCONSIN LINE AND SOUTH
OF OSSEO TO BIG FLATS WISCONSIN LINE. AFTER 4 PM...THE SEVERE WEATHER
WILL BE LIMITED TO EXTREME SOUTHEAST MINNESOTA...EXTREME NORTHEAST
IOWA...AND SOUTHWEST WISCONSIN AND WILL BE OUT OF THE AREA BY 7 PM.

THERE WILL BE A BREAK...HOWEVER MORE STORMS MAY DEVELOP OVERNIGHT...
WITH DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAIN BEING THE
MAIN THREATS. IT IS STILL UNCERTAIN HOWEVER THE TIMING AND AREAL
EXTENT OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY...VERY WARM TEMPERATURES SHOULD INHIBIT THUNDERSTORM
DEVELOPMENT UNTIL LATE IN THE DAY...WHEN STORMS ARE EXPECTED TO
INITIATE ALONG A COLD FRONT APPROACHING THE AREA. FAVORABLE
INSTABILITY AND WIND PROFILES SUPPORT A DISTINCT POSSIBILITY FOR
SEVERE STORMS. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES
WOULD BE THE PRIMARY THREATS. THE MOST FAVORABLE TIME SHOULD BE
FRIDAY EVENING AND PERHAPS THE EARLY MORNING HOURS OF SATURDAY...
ALTHOUGH THE ISOLATED TORNADO POTENTIAL FAVORS FRIDAY EVENING.

EXCESSIVE HEAT AND HUMIDITY IS EXPECTED TO BE A FACTOR FRIDAY...WITH
HEAT INDICES OF 95 TO 100 DURING THE AFTERNOON AND EARLY EVENING.

THUNDERSTORM CHANCES RETURN TUESDAY AND TUESDAY NIGHT. AT THIS
TIME...THERE WAS TOO MUCH UNCERTAINTY TO DETERMINE THE SEVERE STORM
POTENTIAL IN THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS ARE ADVISED TO BE ALERT FOR ACTIVATION THROUGH 7 PM
ACROSS EXTREME SOUTHEAST MINNESOTA...EXTREME NORTHEAST IOWA...AND
SOUTHWEST WISCONSIN. SPOTTER GROUPS MAY ALSO BE NEEDED LATER TONIGHT
AND THEN AGAIN FRIDAY NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

In the hours before

Local storm report, Jul 10, 4:12 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
412 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     TSTM WND GST     WARRENS                 44.13N 90.50W
07/10/2008  E70 MPH          MONROE             WI   TRAINED SPOTTER

&&

SHEA
Local storm report, Jul 10, 4:20 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
420 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND GST     2 N TOMAH               44.02N 90.50W
07/10/2008  E60 MPH          MONROE             WI   TRAINED SPOTTER

&&

SHEA
Local storm report, Jul 10, 4:22 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
422 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     3 ENE WESTBY            43.67N 90.80W
07/10/2008                   VERNON             WI   CO-OP OBSERVER

            E58 MPH WIND GUST-SIDING BLOWN OFF HOME

&&

DAVIS
Local storm report, Jul 10, 4:23 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
423 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND GST     3 ENE WEST ALBANY       44.31N 92.23W
07/10/2008  E58 MPH          WABASHA            MN   PUBLIC

            SIDING BLOWN OFF BUILDING ALONG WITH LARGE TREE LIMBS
            DOWN.

&&

SHEA
Local storm report, Jul 10, 4:37 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
437 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     NEW LISBON              43.88N 90.16W
07/10/2008                   JUNEAU             WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

&&

SHEA
Local storm report, Jul 10, 4:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
454 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TSTM WND DMG     4 W ITHACA              43.35N 90.36W
07/10/2008                   RICHLAND           WI   EMERGENCY MNGR

            LARGE TREES DOWN ON HUSTLERS RIDGE

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 1:36 PM CDTSevere Thunderstorm WarningARXBuffalo54 min
Jul 10, 2:27 PM CDTSevere Thunderstorm WarningARXBuffalo, La Crosse, Trempealeau63 min
Jul 10, 3:16 PM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Monroe, Vernon59 min
Jul 10, 3:27 PM CDTSevere Thunderstorm WarningARXTrempealeau15 min
Jul 10, 4:04 PM CDTSevere Thunderstorm WarningARXRichland41 min
Jul 10, 4:06 PM CDTSevere Thunderstorm WarningARXAdams, Juneau54 min
Jul 10, 6:40 PM CDTSevere Thunderstorm WarningARXGrant50 min
Jul 10, 6:44 PM CDTFlash Flood WarningARXGrant3 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.